Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS New York, NY

June 3, 2012Nassau County, Suffolk County, New York

NWS New York, NY issued this severe thunderstorm warning at Jun 3, 2012, 5:54 PM EDT for Nassau County, Suffolk County, New York. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2012, 5:54 PM EDT (21:54 UTC)
Expired
Jun 3, 2012, 6:25 PM EDT
In force
31 min
Issued by
NWS New York, NY
Area
Storm-based polygon

Counties Nassau County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 30 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 5:55 PM EDTTSTM WND DMGCommack, NYLARGE BRANCH AND WIRES DOWN ON ARNOLD LANE.
Jun 3, 6:09 PM EDTTSTM WND DMGBay Shore, NYTREE AND WIRES DOWN ON UNION BLVD IN THE BAY SHORE AND ISLIP AREA
Jun 3, 6:09 PM EDTTSTM WND DMGWest Islip, NYLIPA REPORTS WIRES DOWN DUE TO TREE DAMAGE TO THE WIRES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1383 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS51 KOKX 032154
SVROKX
NYC059-103-032245-
/O.NEW.KOKX.SV.W.0006.120603T2154Z-120603T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
554 PM EDT SUN JUN 3 2012

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
  SUFFOLK COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 645 PM EDT...

* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MELVILLE...OR NEAR PLAINVIEW...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIX
  HILLS...LINDENHURST...DEER PARK...COMMACK...BABYLON...BRENTWOOD...
  BAY SHORE...HAUPPAUGE...ISLIP...CAPTREE STATE PARK...RONKONKOMA...
  HOLBROOK...SAYVILLE...PATCHOGUE AND DAVIS PARK

LAT...LON 4064 7331 4067 7327 4064 7321 4066 7321
      4067 7305 4074 7289 4075 7289 4073 7295
      4074 7302 4072 7304 4071 7309 4072 7312
      4069 7315 4070 7324 4066 7336 4071 7354
      4089 7346 4078 7286 4072 7289 4062 7321
TIME...MOT...LOC 2154Z 286DEG 23KT 4078 7342

$$

JMC
1 follow-up statement
126 
WWUS51 KOKX 032225
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
625 PM EDT SUN JUN 3 2012

NYC059-103-032235-
/O.CAN.KOKX.SV.W.0006.000000T0000Z-120603T2245Z/
SUFFOLK NY-NASSAU NY-
625 PM EDT SUN JUN 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NASSAU AND
SUFFOLK COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SIGNIFICANTLY. THE 
WARNING HAS THEREFORE BEEN CANCELLED.

LAT...LON 4064 7331 4067 7327 4064 7321 4066 7321
      4067 7305 4074 7289 4075 7289 4073 7295
      4074 7302 4072 7304 4071 7309 4072 7312
      4069 7315 4070 7324 4066 7336 4071 7354
      4089 7346 4078 7286 4072 7289 4062 7321
TIME...MOT...LOC 2225Z 286DEG 23KT 4072 7317

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 5:30 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 3, 5:30 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
530 PM EDT SUN JUN 3 2012

.SYNOPSIS...
AN OFFSHORE LOW MOVES FARTHER AWAY AND DEEPENS THIS EVENING. A
TROUGH OF LOW PRESSURE APPROACHES FROM THE NORTH AND MOVES THROUGH
ON MONDAY. THE LOWS MERGE AND MEANDER SOUTHEAST OF NOVA SCOTIA
MONDAY NIGHT. AN UPPER LEVEL TROUGH WILL REMAIN ANCHORED OVER THE
REGION FOR MOST OF THE WORK WEEK. A WARMING TREND WILL THEN
DEVELOP INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
UPPER LEVEL LOW APPROACHES NORTHEAST NEW JERSEY THROUGH TONIGHT.
CAPE ON THE ORDER OF MOSTLY 500 TO 1000 J/KG WILL LOWER LATER THIS
EVENING TO MAINLY SOUTH OF LONG ISLAND. AT THE SURFACE...AN
OFFSHORE LOW MOVES FARTHER AWAY AND DEEPENS AND A TROUGH OF LOW
PRESSURE APPROACHES FROM THE WEST. THERE IS A WESTERLY LOW LEVEL
JET OF ABOUT 30 KT THAT MOVES ACROSS THROUGH EARLY THIS EVENING.
MODEL SOUNDINGS HAVE INVERTED V SIGNATURE.

ON RADAR...HAVE A BROKEN LINE OF SHOWERS AND THUNDERSTORMS MOVING
THROUGH. SOME ENHANCEMENT OF CONVECTIVE ACTIVITY HAS OCCURRED
ALONG SEA BREEZE BOUNDARIES. WITH THESE SHOWERS AND
THUNDERSTORMS...GUSTY WINDS AND SOME SMALL HAIL STILL CAN BE
EXPECTED. THE WET BULB ZERO HEIGHTS ARE STILL LOW BETWEEN 7 AND
8 KFT.

WITH THE LOSS OF DAYTIME HEATING...TRANSITION TO JUST ISOLATED
THUNDERSTORMS AND THEN SOUTH OF LONG ISLAND LATER THIS EVENING
WHERE MOST CAPE WILL STILL BE. WITH THE UPPER LEVEL LOW MOVING
IN...LEFT IN CHANCE POPS FOR LATE TONIGHT AND OVERNIGHT.
HOWEVER...HRRR DOES SHOW A LULL IN SHOWER ACTIVITY AFTER THIS
EVENING. AT THE MOMENT...TOO LOW CONFIDENCE TO GO WITH ISOLATED
LATE TONIGHT. THUNDERSTORM POTENTIAL DIMINISHES LATE WITH MORE
NORTHWARD TURN OF WINDS.

LOWS TAKEN FROM THE WARMER MET GUIDANCE AND SFC TEMPS OF NAM12
WITH MOISTURE AND CLOUDS KEEPING TEMPS UP.

THERE IS A MODERATE RISK OF RIP CURRENTS THROUGH THE EVENING.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
UPPER LEVEL LOW OPENS UP AND MERGES WITH LOW CENTER SOUTHEAST OF
NOVA SCOTIA. AT THE SURFACE...TROUGH OF LOW PRESSURE WEAKENS AND
MERGES WITH LOW OFFSHORE OF NOVA SCOTIA. LOW MEANDERS SOUTHEAST OF
NOVA SCOTIA MONDAY NIGHT.

FLOW TURNS NORTHEASTERLY. CAPE IS VERY LOW AND ONLY GETS TO
SEVERAL HUNDRED J/KG AT BEST NEAR NORTHEAST NJ. THEREFORE JUST
HAVE ISOLATED THUNDERSTORMS THERE AND DID NOT MENTION THEM FOR
EASTERN PORTIONS OF THE FORECAST REGION. FOLLOWED ALONG THE POP
FIELDS OF THE SREF AND EXPECTING MOSTLY SHOWERS FOR MOST OF THE
DAY...LIKELY BY MID AFTERNOON. TOTAL RAIN NOT THAT MUCH WITH
GENERALLY LESS THAN QUARTER OF AN INCH. WENT WITH LOWER TEMPS OF
MET AND NAM12 WITH COOLER AIR GETTING ADVECTED ON STRENGTHENING NE
FLOW. JET STREAM DIPS TO SOUTH OF REGION WITH COOLER MARITIME
AIRMASS IN PLACE.

SHOWER ACTIVITY DECREASES MONDAY NIGHT WITH UPPER LEVEL LOW
WEAKENING AND A NORTHERLY FLOW CONTINUING. WARMER MET GUIDANCE WAS
USED AGAIN. NOT MUCH DIURNAL TEMPERATURE RANGE WITH MARITIME
AIRMASS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
MODELS CONTINUE TO KEEP THE H5 TROF OVER THE REGION THRU THU. THIS
WILL PRODUCE ROUNDS OF SCT SHRA/TSTMS DURING PEAK HEATING TUE-THU.
COVERAGE MAY BE A BIT HIGHER ON WED WITH A SPOKE OF SHRTWV ENERGY
ROTATING SWD THRU THE AREA. TOO FAR OUT HOWEVER TO HAVE TOTAL
CONFIDENCE IN THIS EXACT TIMING OF THE FEATURE. FCST INDICATES SCT
ACTIVITY MAINLY DURING THE AFTN AND EARLY EVE EACH DAY...WITH A FEW
LINGERING SHRA INTO THE OVERNIGHT. EXCEPTION IS TUE...WHERE RESIDUAL
-SHRA COULD LINGER IN THE MRNG DUE TO THE INTENSE COLD POOL
ALOFT...H85 TEMPS AROUND 3C...AND DPVA.

RISING HEIGHTS ON FRI. THIS WILL LIMIT THE LAPSE RATES AND ALLOW FOR
AN UPTICK IN TEMPS. PCPN COVERAGE LIMITED TO ISOLD. PEAK TIME AGAIN
DURING THE AFTN AND EARLY EVE.

H5 RIDGE AXIS ROTATES EWD INTO THE CWA FOR SAT PER THE GFS. ECMWF
HOLDS BACK THE RIDGE. FCST KEPT DRY FOR NOW AS THE GFS HAS BEEN
CONSISTENT...BUT THERE IS ROOM FOR ADJUSTMENT SHOULD THE PATTERN IN
THE ECMWF VERIFY.

TEMPS TUE A BLEND OF THE MAV/MET...WITH THE MEX/MEN BLEND USED FOR
HIGHS WED-SAT. LOWS WED NGT AND BEYOND CLOSE TO THE BCGMOS. MOST
SPOTS AWAY FROM THE IMMEDIATE SHORE COULD HIT 80 ON FRI...WITH A
BETTER CHANCE ON SAT.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
AN UPPER LEVEL DISTURBANCE APPROACHES TONIGHT. A WEAK FRONT MOVES
FROM NORTH TO SOUTH TONIGHT.

KEEPING AN EYE OUT FOR THUNDERSTORMS IN THE NEAR TERM. ORGANIZED
LINE MOVES E OF KGON AROUND 22Z. ANOTHER CLUSTER CURRENTLY IN NYC
WILL TRACK ACROSS LI...POSSIBLY IMPACTING KISP IF IT HOLDS
TOGETHER...AROUND 22Z. POTENTIALLY ONE MORE ROUND OF SCT SHOWERS
WITH EMBEDDED TSTMS IMPACTING WESTERN TERMINALS BETWEEN 22Z AND
01Z AS THEY PRESS ESE FROM EASTERN PA/NY. GUSTY WINDS THE MAIN
ISSUE AS DRY AIR IN THE LOWER LEVELS SHOULD PREVENT SUB VFR
CIGS. VSBYS MAY DROP TO MVFR/IFR IF A HEAVIER SHOWER/TSTM MOVES
DIRECTLY OVER AN AIRFIELD...BUT COVERAGE IS TOO SPARSE TO INDICATE
AT THIS TIME.

OTHERWISE...GENERALLY VFR. LOW CONFIDENCE WIND FORECAST WITH SFC
TROUGH TO THE N AND RIDGE TO THE W. WINDS HAVE BACKED TO THE SW AT
NYC TERMINALS AND KBDR WHILE THE REST OF THE AREA REMAINS W-NW.
WINDS SHOULD VEER BACK TO THE W-NW AS TROUGH SAGS SWD AND THEN
N-NE BEHIND IT AFTER MIDNIGHT THROUGH MON MORNING.

ALL INDICATIONS WERE FOR INCREASING GUSTY WINDS THIS EVE...BUT
THEY'VE ACTUALLY HAVE DIMINISHED. WILL GIVE IT ANOTHER HOUR AND
THEN WILL AMEND ACCORDINGLY.

CEILINGS DO DROP...POSSIBLY TO MVFR OR 2-3 KFT LATER TONIGHT. A
BETTER CHANCE FOR SHOWERS OCCURS LATE TONIGHT THROUGH MONDAY
MORNING.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.MONDAY AFTERNOON-WEDNESDAY...MOSTLY VFR...BUT BRIEF MVFR OR LOWER
CONDS ARE POSSIBLE FROM ISOLD/SCT SHOWERS/TSTMS...MAINLY IN THE
AFT/EARLY EVE HOURS.
.WEDNESDAY NIGHT-FRIDAY...VFR.

&&

.MARINE...
WITH WESTERLY LOW LEVEL JET MOVING ACROSS THIS EVENING AND SHOWER
ACTIVITY EXPECTED TO CONTINUE...WENT WITH SHORT FUSED SCA FOR THE
EVENING HOURS FOR THE OCEAN. WAVEWATCH BRINGS OCEAN SEAS BACK UP
TO 5 FT LATE THIS AFTERNOON INTO THE EVENING AS WELL. OTHER WATERS
COULD SEE 25 KT GUSTS AS WELL...BUT FREQUENCY SEEMED SHORT ENOUGH
AND MORE WITH INDIVIDUAL SHOWERS AND THUNDERSTORMS TO KEEP THEM
OUT OF SCA.

AFTER LOWERING WINDS LATER TONIGHT AND MONDAY MORNING...NE WINDS
INCREASE LATE IN THE DAY INTO THE EVENING AS THE PRESSURE GRADIENT
TIGHTENS BETWEEN A LOW SOUTHEAST OF NOVA SCOTIA AND WEAK HIGH
TOWARDS THE GREAT LAKES. ANOTHER SCA COULD BE NEEDED FOR THE
EASTERN OCEAN WATERS LATE IN THE DAY. THE OCEAN WATERS WOULD THEN
LIKELY HAVE SCA CONDITIONS MONDAY NIGHT INTO A PORTION OF TUESDAY.
WITH A FAVORABLE WIND DIRECTION...THE LONG ISLAND SOUND COULD
POSSIBLY REQUIRE A SCA MONDAY NIGHT.

NE WINDS WILL GRADUALLY DIMINISH ON TUE. WINDS WILL BE QUICK TO FALL
BLW SCA LVLS...BUT SEAS WILL BE SLOWER TO SUBSIDE ON THE OCEAN. ALL
AREAS BLW SCA LVLS WED...WITH THESE CONDITIONS CONTINUING THRU FRI.

&&

.HYDROLOGY...
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH ANY THUNDERSTORMS
THROUGH EARLY THIS EVENING BUT WIDESPREAD SIGNIFICANT
PRECIPITATION NOT EXPECTED THROUGH MON NIGHT.

WIDESPREAD SIGNIFICANT PCPN IS NOT EXPECTED TUE-SAT...WITH MAINLY
SCT ACTIVITY EXPECTED THRU THU..AND ISOLD ACTIVITY ON FRI.

&&

.TIDES/COASTAL FLOODING...
MINOR COASTAL FLOODING IS EXPECTED ONCE AGAIN DURING THIS EVENING/S
HIGH TIDE...DUE TO HIGH ASTRONOMICAL TIDES AND RESTRICTED TIDAL
DRAINAGE.

THE POTENTIAL FOR MINOR TO LOCALLY MODERATE COASTAL FLOODING WILL
INCREASE FOR MONDAY NIGHT HIGH TIDES AND LIKELY CONTINUE FOR TUESDAY
NIGHT HIGH TIDES AS ASTRONOMICAL HIGH TIDES PEAK AND LOW PRESSURE
STRENGTHENS OFF THE COAST.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     MONDAY FOR CTZ009-010.
NY...COASTAL FLOOD ADVISORY FROM 9 PM THIS EVENING TO 1 AM EDT
     MONDAY FOR NYZ071-073-078-176-177.
     COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NYZ072-
     074-075-080-178-179.
NJ...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NJZ006.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 AM EDT MONDAY FOR ANZ350-353-355.

&&
Hazardous weather outlook, Jun 3, 4:11 AM EDT, 13 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
411 AM EDT SUN JUN 3 2012

ANZ330-335-338-340-345-350-353-355-CTZ005>008-011-012-NJZ002-004-
103>108-NYZ067>070-079-040815-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-NORTHEASTERN SUFFOLK-
411 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ006-NYZ072-074-040815-
HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-
411 AM EDT SUN JUN 3 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-010-NYZ071-073-078-176-177-040815-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
411 AM EDT SUN JUN 3 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 AM
EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-178-179-040815-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS-
SOUTHERN NASSAU-
411 AM EDT SUN JUN 3 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 PM TO 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-040815-
SOUTHEASTERN SUFFOLK-
411 AM EDT SUN JUN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jun 3, 2:11 PM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
211 PM EDT SUN JUN 3 2012

CTZ009-NJZ002-004-006-103>108-NYZ069>075-176>178-031900-
BRONX-EASTERN BERGEN-EASTERN ESSEX-EASTERN PASSAIC-EASTERN
UNION-HUDSON-KINGS (BROOKLYN)-NEW YORK (MANHATTAN)-NORTHERN
NASSAU-NORTHERN QUEENS-NORTHERN WESTCHESTER-RICHMOND (STATEN
IS.)-ROCKLAND-SOUTHERN FAIRFIELD-SOUTHERN QUEENS-SOUTHERN
WESTCHESTER-WESTERN BERGEN-WESTERN ESSEX-WESTERN PASSAIC-WESTERN
UNION-
211 PM EDT SUN JUN 3 2012

...SHOWERS AND THUNDERSTORMS WILL IMPACT
BERGEN...BRONX...ESSEX...HUDSON...KINGS (BROOKLYN)...NEW YORK
(MANHATTAN)...NORTHWESTERN NASSAU...PASSAIC...QUEENS...RICHMOND
(STATEN ISLAND)...ROCKLAND...SOUTHERN FAIRFIELD...UNION AND
WESTCHESTER COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING
FROM NEW CITY TO BLOOMFIELD TO SOUTH PLAINFIELD...AND MOVING EAST AT
15 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 40 TO 45 MPH ARE POSSIBLE WITH
THIS ACTIVITY.

LAT...LON 4060 7422 4059 7446 4066 7441 4067 7447
      4091 7429 4090 7428 4100 7434 4116 7428
      4114 7423 4123 7412 4114 7351 4100 7357
      4090 7375 4084 7376 4091 7364 4078 7368
      4055 7389 4061 7405 4049 7425

PW
Special weather statement, Jun 3, 2:30 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
230 PM EDT SUN JUN 3 2012

CTZ005-NYZ068-070-031915-
NORTHERN FAIRFIELD-NORTHERN WESTCHESTER-PUTNAM-
230 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTCHESTER
COUNTIES...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARMEL...OR NEAR BREWSTER...MOVING EAST AT
25 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 4144 7327 4143 7326 4144 7325 4140 7318
      4139 7319 4134 7312 4122 7317 4123 7325
      4121 7326 4123 7328 4121 7331 4122 7333
      4120 7334 4127 7375 4149 7368

PW
Special weather statement, Jun 3, 3:06 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
306 PM EDT SUN JUN 3 2012

CTZ005>007-010-031945-
NORTHERN FAIRFIELD-NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-SOUTHERN NEW
HAVEN-
306 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORMS WILL IMPACT NORTHEAST FAIRFIELD...MIDDLESEX
AND NORTHERN NEW HAVEN COUNTIES...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS OVER NORTHEAST FAIRFIELD COUNTY AND
NORTHWEST NEW HAVEN COUNTIES MOVING EAST AT 30 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS ACTIVITY.

LAT...LON 4164 7293 4157 7294 4157 7288 4155 7286
      4158 7283 4156 7282 4158 7280 4158 7276
      4162 7272 4161 7261 4135 7262 4135 7332
      4152 7326 4152 7317 4156 7316 4157 7310
      4165 7298

PW
Special weather statement, Jun 3, 3:51 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
351 PM EDT SUN JUN 3 2012

CTZ008-012-032015-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-
351 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN NEW LONDON COUNTY...

AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW LONDON...AND MOVING EAST AT 20 MPH.

SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4140 7184 4134 7182 4132 7184 4132 7187
      4133 7188 4133 7194 4130 7198 4130 7201
      4131 7204 4131 7210 4134 7221 4151 7215
      4146 7179 4142 7179

JMC
Special weather statement, Jun 3, 5:07 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT SUN JUN 3 2012

CTZ008-032130-
NORTHERN NEW LONDON-
507 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM WILL IMPACT EASTERN NEW LONDON COUNTY...

AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEDYARD CENTER...OR 7 MILES SOUTHEAST OF
NORWICH...AND MOVING EAST AT 30 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 4141 7180 4141 7184 4143 7194 4140 7196
      4140 7206 4158 7204 4158 7179 4142 7179

JMC
Special weather statement, Jun 3, 5:41 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT SUN JUN 3 2012

NYZ078-080-177-179-032230-
NORTHERN NASSAU-NORTHWEST SUFFOLK-SOUTHERN NASSAU-SOUTHWEST SUFFOLK-
541 PM EDT SUN JUN 3 2012

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NASSAU AND SUFFOLK
COUNTIES...

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BROOKVILLE...OR NEAR SYOSSET...AND MOVING
EAST AT 30 MPH.

THIS STORM WILL BE...
  NEAR FARMINGDALE BY 550 PM.
  NEAR MELVILLE BY 555 PM.
  NEAR DIX HILLS BY 600 PM.
  NEAR DEER PARK BY 605 PM.
  NEAR BAY SHORE BY 610 PM.
  NEAR ISLIP BY 615 PM.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

LAT...LON 4065 7337 4067 7325 4068 7325 4069 7326
      4065 7338 4074 7368 4091 7360 4077 7291
      4073 7295 4074 7302 4072 7304 4072 7312
      4069 7314 4066 7313 4072 7293 4070 7294
      4061 7326

JMC

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:14 AM EDTCoastal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond and 2 more21 hr
Jun 3, 2:11 PM EDTSpecial Weather StatementOKXBronx, Kings, New York, Queens, Richmond, Rockland and 1 more49 min
Jun 3, 3:33 PM EDTSmall Craft AdvisoryOKX9 hr
Jun 3, 4:33 PM EDTSpecial Marine WarningOKX57 min
Jun 3, 5:09 PM EDTSpecial Marine WarningOKX35 min
Jun 3, 5:41 PM EDTSpecial Weather StatementOKXNassau49 min
Jun 3, 5:49 PM EDTSpecial Marine WarningOKX53 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.